Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 57, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 25, 2010, 5:59 PM CDT for 4 counties in Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2010, 5:59 PM CDT (22:59 UTC)
- Expired
- Jun 25, 2010, 6:41 PM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 65.0 mph
Counties Anoka County, MN, Hennepin County, MN, Sherburne County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 58 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:35 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
791
WUUS53 KMPX 252259
SVRMPX
MNC003-053-141-171-260000-
/O.NEW.KMPX.SV.W.0057.100625T2259Z-100626T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
559 PM CDT FRI JUN 25 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SHERBURNE COUNTY IN CENTRAL MINNESOTA...
NORTHEASTERN WRIGHT COUNTY IN CENTRAL MINNESOTA...
WESTERN ANOKA COUNTY IN EAST CENTRAL MINNESOTA...
NORTH CENTRAL HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 700 PM CDT
* AT 555 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED NEAR BECKER...OR
ABOUT 18 MILES SOUTHEAST OF ST CLOUD...AND MOVING EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE...
MONTICELLO...
BIG LAKE...
ALBERTVILLE...
OTSEGO...
ELK RIVER...
RAMSEY...
DAYTON...
ST FRANCIS...
ANOKA...
CEDAR...
ANDOVER...
COON RAPIDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN.
&&
LAT...LON 4544 9351 4542 9351 4542 9323 4515 9331
4528 9401 4547 9399
TIME...MOT...LOC 2259Z 290DEG 28KT 4536 9386
WIND...HAIL 65MPH 1.75IN
$$1 follow-up statement
891
WWUS53 KMPX 252341
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
641 PM CDT FRI JUN 25 2010
MNC003-053-141-171-252350-
/O.CAN.KMPX.SV.W.0057.000000T0000Z-100626T0000Z/
SHERBURNE MN-WRIGHT MN-ANOKA MN-HENNEPIN MN-
641 PM CDT FRI JUN 25 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HENNEPIN...
WESTERN ANOKA...NORTHEASTERN WRIGHT AND SOUTHERN SHERBURNE COUNTIES
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
ADDITIONAL SEVERE THUNDERSTORM WARNINGS REMAIN IN EFFECT FOR PORTIONS
OF HENNEPIN AND WRIGHT COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.
LAT...LON 4544 9351 4542 9351 4542 9323 4515 9331
4528 9401 4547 9399
TIME...MOT...LOC 2340Z 290DEG 28KT 4525 9343
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:37 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 25, 3:37 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 337 PM CDT FRI JUN 25 2010 .DISCUSSION... CONCERNS REVOLVE AROUND THE SEVERE THREAT BOTH THIS EVENING AND AGAIN SATURDAY EVENING. STORMS ARE STARTING TO FIRE NORTH OF THE STRONG CAPE/MULI GRADIENT OVER EASTERN SD AND WEST CENTRAL MN...AND NEAR THE EDGE OF +12 700 MB TEMP. STRONG WARM ADVECTION AND MOISTURE TRANSPORT INTO THIS BOUNDARY AND GRADIENT WILL EVENTUALLY DEVELOP AN MCS TRACKING ESE ACROSS MAINLY SOUTHERN MN, EARLY ON...SUPER CELLS LIKELY IN THE AREA OF STRONG PRESS FALLS CO-LOCATED WITH THE VERY UNSTABLE REGIME IN SW MN AND EASTERN SD. THOUGHT ABOUT A FLASH FLOOD WATCH FOR PARTS OF THE SOUTH BUT THE COMPLEX SHOULD MOVE ALONG QUICKLY BUT CERTAINLY WITH THE POSSIBILITY OF 2+ INCH LOCALIZED RAIN. MAY NEED SOME FLOOD STATEMENTS THOUGH. THERE ARE STILL SOME DIFFERENCES IN THE GUIDANCE TRENDS FOR LATER SATURDAY AND SATURDAY NIGHT. WONDER IF THE GFS IS A LITTLE ROBUST WITH THE SUB 1000 MB LOW MOVING/DEVELOPING INTO THE AREA. PREFER MORE OF A NAM /SREF SOLUTION WITH A BOUNDARY AND WEAKER LOW OVER SOUTHERN MN. WILL DEPEND AGAIN ON HOW FAR SOUTH ANY OUTFLOWS END UP TONIGHT. THE UPPER JET MAY ALLOW MORE OF PROLONGED RIGHT ENTRANCE REGION OVER THE AREA SATURDAY NIGHT...WHICH COULD BE A RISK FOR HEAVY RAIN. HAVE ALSO OUTLINED AN AREA OF SEVERE OVER SOUTHERN MN LATE SATURDAY AFTERNOON AND EVENING. THE SYSTEM APPEARS TO BE ON TRACK TO EXIT THE AREA ON SUNDAY. THE BUILDING UPPER RIDGE STILL LOOKS TO GIVE US DRY WEATHER FOR MOST OF NEXT WEEK. THE NAEFS METEOGRAMS AND GEFS POP FIELDS SHOW A DECENT DRY PERIOD AS WELL. && .AVIATION.../18Z TAF ISSUANCE/ WARM FRONT SEEMS TO BE DRAPED FROM EC SD ACROSS SRN MN... THROUGH THERE IS SOME INDICATION OF BOUNDARY ALSO ACROSS CENTRAL MN PER SPC MESOANALYSIS. SHOWERS GENERALLY ALONG AND NORTH/EAST OF COOLER MID LEVEL TEMPS. FOR AVIATION PURPOSES...LOOKS LIKE SHOWERS WILL CONTINUE FROM AXN/STC INTO WISC INTO MID AFTERNOON WITH A FEW ISOLATED STORMS...THEN MUCH BETTER CHANCE OF THUNDER THROUGH MID EVENING...TAPERING OFF FROM WEST TO EAST. RESIDUAL MOISTURE AND LIGHT WINDS COULD BRING SOME MVFR CIGS AND VSBYS SATURDAY MORNING... ESPECIALLY TO CENTRAL MN INTO WISC SITES. KMSP...THERE IS A SMALL CHANCE OF THUNDER THE NEXT FEW HOURS BUT PROBABILITY IS MUCH LOWER THAN LATE AFTERNOON INTO THE EVENING. VCSH SHOULD SUFFICE FOR NOW IN WARM ADVECTION ZONE. AS FOR STRONG WIND POTENTIAL IN STORMS LATE THIS AFTERNOON AND EVENING...REMOVED MENTION OF G45 MAINLY BECAUSE BEST CHANCE OF STRONG WIND SEEMS TO BE LINING UP A LITTLE FARTHER SOUTH. MVFR CIGS/VSBYS POSSIBLE LATE TONIGHT WITH LIGHT WINDS IN WAKE OF PRECIP. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/TDK
Hazardous weather outlook, Jun 25, 2:08 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 208 PM CDT FRI JUN 25 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 208 PM CDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA DURING THE LATE AFTERNOON AND TONIGHT. THE BEST CHANCE FOR TORNADOES WILL BE IN WEST CENTRAL AND SOUTHERN MINNESOTA. LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE ACROSS THE ENTIRE AREA. HEAVY RAINFALL IS ALSO ANTICIPATED. A WARM FRONT EXTENDING FROM SOUTH DAKOTA INTO SOUTHERN MINNESOTA WILL THE FOCUS FOR THE MOST SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONT IS EXPECTED TO LINGER IN THE AREA ON SATURDAY...WITH THUNDERSTORM REDEVELOPMENT ANTICIPATED ON SATURDAY AFTERNOON AND EVENING. ANOTHER ROUND OF SEVERE STORMS IS EXPECTED...WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY ON SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING AND AGAIN ON SATURDAY.
In the hours before
Local storm report, Jun 25, 5:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
539 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL PLYMOUTH 45.02N 93.46W
06/25/2010 M1.00 INCH HENNEPIN MN TRAINED SPOTTER
&&
CECLocal storm report, Jun 25, 5:44 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
544 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL PLYMOUTH 45.02N 93.46W
06/25/2010 M0.88 INCH HENNEPIN MN TRAINED SPOTTER
&&
CECLocal storm report, Jun 25, 5:47 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
547 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 5 S FAIRFAX 44.46N 94.72W
06/25/2010 E4.25 INCH NICOLLET MN LAW ENFORCEMENT
HWY 4 AND COUNTY ROAD 5
&&
CECLocal storm report, Jun 25, 5:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
550 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL NEW HOPE 45.04N 93.39W
06/25/2010 E0.75 INCH HENNEPIN MN TRAINED SPOTTER
&&
CECLocal storm report, Jun 25, 5:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
555 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FUNNEL CLOUD N NEW ULM 44.31N 94.46W
06/25/2010 BROWN MN TRAINED SPOTTER
0550 PM FUNNEL CLOUD NEW ULM 44.31N 94.46W
06/25/2010 BROWN MN TRAINED SPOTTER
&&
CECLocal storm report, Jun 25, 5:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
559 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 SE ST GEORGE 44.40N 94.53W
06/25/2010 M1.50 INCH NICOLLET MN TRAINED SPOTTER
&&
CECThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:07 AM CDT | Special Weather Statement | MPX | Douglas, Morrison, Todd | 68 min |
| Jun 25, 6:45 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Stevens | 60 min |
| Jun 25, 8:39 AM CDT | Special Weather Statement | MPX | Stevens | 51 min |
| Jun 25, 9:25 AM CDT | Special Weather Statement | MPX | Chippewa, Swift | 65 min |
| Jun 25, 9:36 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 39 min |
| Jun 25, 11:00 AM CDT | Special Weather Statement | MPX | Redwood, Renville | 60 min |
| Jun 25, 11:04 AM CDT | Special Weather Statement | MPX | Kanabec | 56 min |
| Jun 25, 11:07 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Sibley | 53 min |
| Jun 25, 12:35 PM CDT | Special Weather Statement | MPX | Le Sueur, Nicollet | 55 min |
| Jun 25, 3:12 PM CDT | Special Weather Statement | MPX | Chippewa, Kandiyohi, Lac qui Parle, Meeker, Pope, Redwood and 4 more | 63 min |
| Jun 25, 3:31 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Pope, Stearns, Swift | 59 min |
| Jun 25, 3:35 PM CDT | Tornado Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 55 min |
| Jun 25, 3:51 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 54 min |
| Jun 25, 4:05 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Stearns, Wright | 55 min |
| Jun 25, 4:33 PM CDT | Tornado Warning | MPX | Chippewa, Kandiyohi | 57 min |
| Jun 25, 4:41 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 49 min |
| Jun 25, 4:56 PM CDT | Tornado Warning | MPX | Chippewa, Renville | 49 min |
| Jun 25, 5:00 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Hennepin, Isanti, Sherburne, Stearns and 1 more | 60 min |
| Jun 25, 5:03 PM CDT | Tornado Warning | MPX | Brown, Nicollet, Redwood, Renville, Sibley, Yellow Medicine | 27 min |
| Jun 25, 5:04 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 33 min |
| Jun 25, 5:08 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Ramsey, Wright | 67 min |
| Jun 25, 5:21 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, McLeod, Meeker, Renville, Sibley | 54 min |
| Jun 25, 5:31 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Renville, Stearns, Swift | 59 min |
| Jun 25, 5:33 PM CDT | Tornado Warning | MPX | Brown, Nicollet, Redwood, Renville, Sibley | 42 min |
| Jun 25, 5:37 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Redwood, Renville, Sibley, Yellow Medicine | 53 min |
| Jun 25, 5:51 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Dakota, Hennepin, Ramsey, Washington | 54 min |
| Jun 25, 6:05 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Nicollet, Watonwan | 55 min |
| Jun 25, 6:08 PM CDT | Tornado Warning | MPX | Blue Earth, Brown, Nicollet, Sibley | 52 min |
| Jun 25, 6:12 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 63 min |
| Jun 25, 6:24 PM CDT | Flash Flood Warning | MPX | Anoka, Hennepin, Ramsey, Washington | 3 hr |
| Jun 25, 6:28 PM CDT | Tornado Warning | MPX | Blue Earth, Brown, Nicollet | 47 min |
| Jun 25, 6:30 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Dakota, Hennepin, Ramsey | 60 min |
| Jun 25, 6:34 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 56 min |
| Jun 25, 6:51 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin | 24 min |
| Jun 25, 6:52 PM CDT | Tornado Warning | MPX | Blue Earth, Le Sueur, Nicollet | 53 min |
| Jun 25, 6:54 PM CDT | Tornado Warning | MPX | Brown, Redwood | 51 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.